Article Text

PDF
Ulcerative colitis during CTLA-4Ig therapy in a patient with rheumatoid arthritis
  1. L M Amezcua-Guerra1,
  2. B Hernández-Martínez2,
  3. C Pineda2,
  4. R Bojalil3
  1. 1Department of Immunology, Instituto Nacional de Cardiología Ignacio Chávez, Mexico City, México
  2. 2Department of Rheumatology, Instituto Nacional de Cardiología Ignacio Chávez, Mexico City, México
  3. 3Department of Immunology, Instituto Nacional de Cardiología Ignacio Chávez, Mexico City, México
  1. Correspondence to:
    Dr R Bojalil
    Department of Immunology, Instituto Nacional de Cardiología Ignacio Chávez, Juan Badiano 1, Sección XVI, Tlalpan 14080, Mexico City, México; bojraf{at}yahoo.com

Statistics from Altmetric.com

The coexistence of rheumatoid arthritis (RA) and ulcerative colitis (UC) is exceptional, with only a few cases reported in the literature.1–4 However, the current use of biological agents can modify the balance of inflammatory mediators and the lymphocytic profiles of the original disease, promoting the emergence of additional conditions. This seems to be the case for a patient with severe RA who developed UC while being treated with CTLA-4Ig (abatacept).

We report the case of a 55 year old male with a seven year history of seropositive RA refractory to treatment with 20 mg/week methotrexate (MTX), 1.5 g/day sulphasalazine (SSZ), 400 mg/day hydroxychloroquine, and 100 mg/day azathioprine. The patient was included in an CTLA-4Ig (10 mg/kg intravenously monthly) …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.